MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 2.4CM; TUBE, GASTRO-ENTEROSTOMY

BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 2.4CM; TUBE, GASTRO-ENTEROSTOMY
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) of huay2394 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The patients mother reported that the tubing/button that was placed in (b)(6) 2017, lasted less than one month and began leaking.The mother stated that if she uses the "old" tubing she has had at home the button does not leak.When using the "new" tubing it appears the leak is coming from the tube and not the button.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak through the button device was confirmed but the exact cause was undetermined.One 24fr x 2.4 cm button replacement device was returned for investigation.Traces of residue were observed within the button device, which showed that the product had been used.An attempt to siphon water through the button device revealed that fluid could be drawn through the button valve.After removing the dome, a gap was visible between the valve and the bottom of the button shaft, which may have been a contributing factor in the reported event, but the exact cause of the gap or the leak was unknown.Particles of feeding material were observed in the valve.A buildup of feeding material and damage from a decompression tube may have caused the valve to gape open.No fluid leaked from the button replacement device when the strap was closed.The product ifu indicates to close the safety plug to keep the lumen clean and to minimize reflux.A review of the device history record (dhr) showed no deviations/issues associated with this problem in regards to product materials, manufacturing, or qc inspection processes.All necessary inspections were performed throughout all manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot.All units from this lot were 100% leak tested.The leak test includes a visual inspection to verify the valve is seated.No units from the lot were scrapped during the leak test.A lot history review (lhr) of huay2394 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 2.4CM
Common Device Name
TUBE, GASTRO-ENTEROSTOMY
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6747330
Report Number3006260740-2017-01148
Device Sequence Number821260
Product Code KGC
UDI-Device Identifier10801741087896
UDI-Public(01)10801741087896
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/28/2019
Device Model NumberN/A
Device Catalogue Number000286
Device Lot NumberHUAY2394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2017
Event Location Home
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1